Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 282, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2012, 6:00 PM CDT for Dickson County, Hickman County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 18, 2012, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KOHX 182300
SVROHX
TNC043-081-182330-
/O.NEW.KOHX.SV.W.0282.120718T2300Z-120718T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
DICKSON...MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN HICKMAN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS ALREADY PRODUCED GOLFBALL SIZE HAIL IN
DICKSON. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY
FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT
OR GARAGE.
&&
LAT...LON 3595 8758 3595 8756 3597 8753 3601 8755
3613 8746 3606 8726 3578 8738 3587 8763
TIME...MOT...LOC 2259Z 023DEG 11KT 3601 8741
$$
FORECASTER: ROSE1 follow-up statement
928
WWUS54 KOHX 182317
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT WED JUL 18 2012
TNC043-081-182330-
/O.CON.KOHX.SV.W.0282.000000T0000Z-120718T2330Z/
DICKSON TN-HICKMAN TN-
617 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HICKMAN AND SOUTHWESTERN DICKSON COUNTIES UNTIL 630 PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF CENTERVILLE...MOVING SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL HICKMAN AND SOUTHWESTERN DICKSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3594 8759 3595 8758 3595 8756 3597 8753
3602 8755 3605 8752 3598 8734 3580 8743
3587 8763
TIME...MOT...LOC 2318Z 023DEG 11KT 3593 8749
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT WED JUL 18 2012 .DISCUSSION... ...AMPLE CHANCES FOR RAINFALL THROUGH THE NEXT 48 HOURS... CURRENT SETUP ACROSS THE U.S. INCLUDES RIDGING OVER THE PLAINS AND MID-MS VALLEY REGION...WITH TROUGHING OFF THE PAC COAST AND OVER THE NEW ENGLAND STATES. MOST OF MIDDLE TN IS CAUGHT IN BETWEEN IN AN ACTIVE N-NW FLOW PATTERN. A COUPLE OF DISTURBANCES MOVING SOUTHEAST ACROSS THE GREAT LAKES/OHIO VALLEY WILL ROTATE AROUND THE RIDGE AND PRODUCE SCATTERED CONVECTION MAINLY OVER THE PLATEAU TODAY. GIVEN CURRENT RADAR TRENDS...BUMPED THIS UP TO NUMEROUS/LIKELY OVER THE PLATEAU AND EAST OF 65 NEAR THE AL BORDER...WITH SCATTERED CONVECTION ELSEWHERE THROUGH THE REST OF THE AFTERNOON. THE THREAT OF STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS UNTIL SUNSET AND CONDITIONS STABILIZE. WILL TAPER OFF POPS TO SLIGHT TO LOW CHC POPS FROM WEST TO EAST THROUGH MIDNIGHT WITH ISOLATED CELLS POSSIBLE THEREAFTER. A FRONTAL BOUNDARY AND UPPER-LEVEL DISTURBANCE OVER THE UPPER MIDWEST WILL DIVE SOUTHEAST AND APPROACH MIDDLE TN BY LATE FRIDAY. AHEAD OF THESE FEATURES...PRECIPITATION CHANCES WILL INCREASE AND SHOWERS/STORMS WILL BECOME MORE WIDESPREAD AND MORE ORGANIZED. STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE FOR THURSDAY...ESPECIALLY FURTHER NORTH NEAREST THE APPROACHING FRONT (NORTH OF I-40). WITH PWATS OVER TWO INCHES PROGGED...HEAVY RAIN WILL OCCUR AND LOCALIZED FLOODING ISSUES MAY ARISE. WET MICROBURSTS AND PERHAPS SOME HAIL WILL BE POSSIBLE AS WELL. TRIMMED BACK HIGHS A BIT TOMORROW...AND ESPECIALLY ON FRIDAY WITH THE FRONTAL PASSAGE EXPECTED. MANY LOCATIONS WILL STRUGGLE TO REACH 90 DEGREES FRIDAY AFTERNOON. HAVE POPS INCREASING TO LIKELY TOMORROW AND FRIDAY...WITH CHANCES DECREASING NORTH TO SOUTH BEHIND THE FRONT LATE FRIDAY NIGHT. THE BEST CHANCES FOR HEAVY RAINFALL WILL BE THURSDAY EVENING AND AGAIN FRIDAY...WHERE WIDESPREAD RAINFALL AMOUNTS COULD RANGE FROM 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 OR MORE INCHES POSSIBLE. MUCH DRIER AIR WILL FILTER INTO THE REGION BEHIND THE MAIN UPPER TROUGH/SURFACE BOUNDARY THAT TRIES TO PUSH SOUTH BY SATURDAY MORNING. WILL HOLD ONTO SLIGHT-LOW CHC POPS OVER THE SOUTHEAST TWO-THIRDS OF THE CWA THRU SATURDAY AFTERNOON...BUT CONDITIONS LOOK MOSTLY DRY SAT NIGHT - SUN NIGHT OTHER THAN A COUPLE ISOLATED CELLS OVER THE PLATEAU SUNDAY AFTERNOON. DIURNAL POPS SHOULD RETURN MONDAY AFTERNOON AS THE UPPER RIDGE FLATTENS OUT AND GULF MOISTURE RETURNS. WITH THE FLATTENING/WEAKENING RIDGE...AN ACTIVE NORTHWEST FLOW PATTERN WILL AGAIN RETURN TO THE LOWER OHIO RIVER VALLEY AND PERHAPS GIVE MIDDLE TN MORE ORGANIZED CONVECTION. FOR NOW WILL STICK WITH ISOLATED/LOW CHANCE DIURNALLY-DRIVEN CONVECTION MON-WED NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 94 75 90 / 30 60 60 60 CLARKSVILLE 73 91 74 90 / 20 50 50 60 CROSSVILLE 70 86 71 84 / 40 60 60 60 COLUMBIA 73 93 75 89 / 30 60 60 60 LAWRENCEBURG 73 93 73 88 / 30 50 60 60 WAVERLY 74 92 74 89 / 20 50 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Jul 18, 5:13 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED JUL 18 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME STORMS WILL POSSIBLY BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIST THURSDAY AND FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP BOTH DAYS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jul 18, 2:29 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT WED JUL 18 2012
TNZ033-182030-
OVERTON-
229 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIVINGSTON...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM WILL BE NEAR...
LIVINGSTON BY 310 PM CDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3646 8515 3643 8514 3641 8512 3631 8512
3622 8535 3645 8548 3650 8544 3650 8540
3649 8540 3649 8539 3651 8538 3653 8533
3652 8531 3654 8527
SHAMBURGERSpecial weather statement, Jul 18, 3:27 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT WED JUL 18 2012
TNZ032-065-182115-
PUTNAM-WHITE-
327 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM AND NORTHERN WHITE
COUNTIES...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COOKEVILLE...MOVING SOUTH AT 5 MPH.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3618 8534 3592 8536 3601 8566 3605 8568
3624 8555 3624 8553
SHAMBURGERSpecial weather statement, Jul 18, 3:37 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT WED JUL 18 2012
TNZ007-008-182115-
ROBERTSON-SUMNER-
337 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PORTLAND TO 8 MILES NORTH OF SPRINGFIELD...OR ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF GALLATIN TO 8 MILES NORTH OF
SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS WILL BE NEAR...
SPRINGFIELD BY 405 PM CDT.
PORTLAND BY 410 PM CDT.
CROSS PLAINS BY 415 PM CDT.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3665 8622 3663 8620 3645 8623 3641 8689
3665 8703 3666 8659 3664 8656 3666 8651
3666 8635
SHAMBURGERLocal storm report, Jul 18, 3:43 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 S COOKEVILLE 36.14N 85.51W
07/18/2012 M0.50 INCH PUTNAM TN PUBLIC
&&
11Special weather statement, Jul 18, 4:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT WED JUL 18 2012 TNZ094-095-182215- GILES-LAWRENCE- 450 PM CDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LORETTO...OR 12 MILES SOUTH OF LAWRENCEBURG...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN LAWRENCE AND SOUTHWESTERN GILES COUNTIES...INCLUDING THE CITY OF LORETTO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3500 8758 3533 8742 3516 8706 3499 8714 ROSE
Special weather statement, Jul 18, 5:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT WED JUL 18 2012
TNZ024-025-182315-
DICKSON-HUMPHREYS-
551 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HUMPHREYS COUNTIES...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCEWEN...OR 10 MILES NORTHEAST OF WAVERLY...
MOVING SOUTH AT 20 MPH.
THIS STORM WILL BE NEAR...
MCEWEN BY 600 PM CDT.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3623 8779 3621 8767 3620 8766 3619 8758
3618 8757 3619 8756 3618 8751 3595 8758
3595 8759 3595 8760 3594 8762 3600 8790
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:04 AM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jul 18, 11:27 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Jul 18, 11:54 AM CDT | Areal Flood Advisory | OHX | Cumberland | 111 min |
| Jul 18, 12:29 PM CDT | Special Weather Statement | OHX | DeKalb | 46 min |
| Jul 18, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 39 min |
| Jul 18, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Jul 18, 1:40 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 18, 1:59 PM CDT | Areal Flood Advisory | OHX | Coffee | 2 hr |
| Jul 18, 2:02 PM CDT | Special Weather Statement | OHX | Grundy | 58 min |
| Jul 18, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 50 min |
| Jul 18, 2:29 PM CDT | Special Weather Statement | OHX | Overton | 61 min |
| Jul 18, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 31 min |
| Jul 18, 3:27 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Jul 18, 3:37 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jul 18, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jul 18, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 27 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Jul 18, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 28 min |
| Jul 18, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Houston, Montgomery, Robertson, Stewart | 34 min |
| Jul 18, 4:50 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 18, 4:56 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 18, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 36 min |
| Jul 18, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 32 min |
| Jul 18, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 16 min |
| Jul 18, 5:51 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Jul 18, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 34 min |
| Jul 18, 6:29 PM CDT | Special Weather Statement | OHX | Benton, Hickman, Humphreys | 31 min |
| Jul 18, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 18, 6:49 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.